Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 18, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 20, 2013, 4:26 AM EDT. It took effect at Apr 20, 2013, 5:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 4:26 AM EDT (08:26 UTC)
- In effect from
- Apr 20, 2013, 5:00 AM EDT
- Expired
- Apr 20, 2013, 2:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 3:30 PM EDT, 12 hours 56 minutes earlier.
Area forecast discussion, Apr 19, 3:30 PM EDT, 12 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT FRI APR 19 2013
.DISCUSSION...
...CHANCE FOR STRONG STORMS AND HEAVY RAINFALL TONIGHT...
CURRENTLY...BREEZY SOUTHERLY LOW LEVEL FLOW HAS BOOSTED TEMPS
INTO THE UPPER 80S TO LOWER 90S AND ELEVATED MOISTURE LEVELS.
EAST/WEST COAST SEA BREEZE BOUNDARIES ARE MOVING INLAND AND
ISOLATED SHOWERS WERE FORMING ALONG THEM AS WELL AS SOME OF THE
INTERIOR LAKE BOUNDARIES.
TONIGHT...FRONTAL BOUNDARY WILL PUSH INTO NORTHEAST FLORIDA THIS
EVENING. THE ASSOCIATED MOISTENING AND LOW LEVEL CONVERGENCE
COMBINED WITH MESOSCALE BOUNDARIES MAY SET THE STAGE FOR SOME
STRONG STORMS AND HEAVY RAINFALL. THE GFS HAS INDICATED THE PAST
FEW RUNS THAT THE HIGHEST QPF WOULD BE FROM BREVARD NORTHEAST
OVER THE ATLANTIC. INTERESTINGLY...THE 12Z NAM CRANKED OUT COPIOUS
PRECIP OVER BREVARD COUNTY.
AS ALL THE BOUNDARIES COME TOGETHER...LIKELY POPS SEEM IN ORDER
FOR MUCH OF NORTHERN HALF. WILL HAVE TO WATCH FOR STRONG TO
MARGINALLY SEVERE STORMS THROUGH EVENING AND ALSO FOR A POTENTIAL
OF TRAINING CELLS AND HEAVY RAINFALL AS THE FRONTAL BOUNDARY
SLIDES SLOWLY INTO CENTRAL FLORIDA.
SAT...THE FRONTAL BOUNDARY WILL CONTINUE A SLOW TREK THROUGH OUR
AREA AND SHOULD SETTLE INTO SOUTH FLORIDA LATE. EXPECT A LOT OF
MOISTURE AHEAD OF AND BEHIND THE FRONT. THEREFORE THE LIKELY MOS
POPS LOOK REASONABLE. SOME HEAVY RAINFALL MAY OCCUR NEAR THE
BOUNDARY...ESPECIALLY OVER THE COASTAL WATERS. CLOUDS AND PRECIP
WILL LIMIT MAX TEMPS. MOST SPOTS WILL STAY IN THE 70S...THOUGH
SOUTHERN AREAS MAY REMAIN PRE FRONTAL LONG ENOUGH TO REACH THE MID
80S...AND THE NORTH COAST MAY STRUGGLE TO REACH 70 DEGREES.
SATURDAY NIGHT - SUNDAY NIGHT
A PERIOD OF MOSTLY CLOUDY SKIES AND HIGHER THAN NORMAL PRECIPITATION
CHANCES IS EXPECTED THROUGH SUNDAY NIGHT AS A FRONTAL BOUNDARY
WASHES OUT OVER THE REGION. LOCALLY...WINDS WILL CLOCK AROUND TO THE
NORTH AND EAST AND INCREASE SATURDAY NIGHT...ESPECIALLY UP NORTH.
WHILE PRECIPITABLE WATERS REMAIN HIGH IN THE VICINITY OF THE
FRONT...LITTLE IN THE WAY OF UPPER LEVEL DYNAMICS SHOULD KEEP US IN
A MORE SHOWERY REGIME. OVERALL...BEST RAIN CHANCES SEEM TO BE
FURTHER SOUTH WHERE HIGHER MOISTURE POOLING IS ANTICIPATED.
CLOUD COVER SHOULD REMAIN HIGH THROUGH THE PERIOD...LEADING TO
SLIGHTLY LOWER MAX TEMPERATURES DURING THE DAY. AREAS NORTH OF THE
FRONTAL BOUNDARY SHOULD SEE A TEMPERATURE DROP...AT LEAST INITIALLY
BEHIND THE FRONT. TEMPS NEAR 60 ARE ADVERTISED FOR SATURDAY NIGHT
ACROSS OUR NORTHERN COUNTIES...BUT EVEN THOSE WILL BE SHORT LIVED AS
NORTHEAST WINDS QUICKLY MODIFY TEMPERATURES BEHIND THE BOUNDARY.
MON-THU...
UNSETTLED WX APPEARS IN THE MAKING AS THE FRONTAL TROF GRADUALLY
WASHES OUT OVER CENTRAL FL. LINGERING MOISTURE WITHIN THE TROF WILL
MAINTAIN CHC POPS AREAWIDE INTO MON...SLGT CHC FOR THE
SPACE/TREASURE COASTS INTO TUE. BOTH GFS/ECMWF MODELS DVLP A WEAK
SPOT LOW OFF THE CAROLINA COAST ALONG THE DISSIPATING BOUNDARY LATE
MON INTO TUE WHICH WOULD HELP PUSH DRIER CONTINENTAL AIR INTO
CENTRAL FL TUE-TUE NIGHT. HOWEVER...BOTH MODELS ALSO BRING A NEW
COLD FRONT INTO FL LATE WED INTO THU. GIVEN THE EXTENDED PRESENCE OF
THE OLD FRONT...IT APPEARS UNLIKELY THAT THE LCL AIRMASS WILL DRY
OUT ENOUGH TO KEEP POPS OUT OF THE FCST COMPLETELY THRU MIDWEEK.
NOTHING TO INDICATE UNUSUALLY HIGH OR LOW TEMPS THRU MIDWEEK...
READINGS SHOULD BE WITHIN ABOUT 5F DEG OF CLIMO AVGS.
&&
.AVIATION...
POTENTIAL FOR STRONG STORMS WITH IFR WILL EXIST AT LEAST THROUGH
THE EVENING AS NUMEROUS BOUNDARIES INTERACT. THERE MAY BE A BIT OF
A BREAK IN THESE ADVERSE CONDITIONS UNTIL LATE TONIGHT WHEN
FRONTAL BOUNDARY APPROACHES AND WE GET INTO A BAND OF LOW CLOUDS
AND SHOWERS THAT PRODUCE MVFR-IFR CONDITIONS. THE CHANCE FOR RAIN
AND LINGERING MVFR CEILINGS SHOULD PERSIST WELL INTO SAT.
&&
.MARINE...
TONIGHT-SAT...BREEZY PRE FRONTAL SOUTHERLY WINDS WILL NECESSITATE
EXERCISE CAUTION HEADLINES TONIGHT...ESPECIALLY FOR THE OFFSHORE
ZONES. WINDS AT SIMILAR SPEEDS BEHIND THE FRONT LATE TONIGHT AND
INTO SAT WILL LIKELY CAUSE THESE EXERCISE CAUTION CONDITIONS TO
CONTINUE. AN INCREASE IN SHOWERS/STORMS WILL ALSO OCCUR THIS
EVENING AND SOME STRONG STORMS SHOULD MOVE ACROSS THE COAST.
MARINERS CAN ALSO EXPECT A BAND OF SHOWERS AND ISOLATED STORMS TO
ACCOMPANY THE FRONTAL PASSAGE...SO IN ADDITION TO MARGINALLY
HAZARDOUS WINDS/SEAS...THE WEATHER WILL ALSO BECOME RATHER ADVERSE
FOR MARINERS.
SUN...NORTHEAST WINDS BEHIND FRONT SHOULD CONTINUE POOR BOATING
CONDITIONS ESPECIALLY OVER THE NORTHERN WATERS. GREATEST
CONCENTRATION OF RAINFALL SHOULD BE IN THE SOUTH NEAR THE STALLED
FRONTAL BOUNDARY.
MON-WED...THE FRONTAL BOUNDARY SHOULD GRADUALLY WASH OUT ACROSS
CENTRAL/SOUTH FLORIDA. BREEZY NORTHEAST FLOW WILL PERSIST TO THE
NORTH OF THE BOUNDARY...PRIMARILY THE NORTHERN WATERS INTO TUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 70 62 75 / 60 60 40 40
MCO 68 76 62 81 / 50 60 40 50
MLB 70 78 67 79 / 60 60 50 60
VRB 70 80 68 80 / 50 60 50 60
LEE 64 75 60 81 / 60 60 40 40
SFB 68 72 62 79 / 50 60 40 40
ORL 68 76 62 81 / 50 60 40 50
FPR 71 80 68 80 / 40 60 50 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INDIAN RIVER-
MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE.
AM...NONE.
&&
SHORT TERM...LASCODY
LONG TERM....ULRICHHazardous weather outlook, Apr 19, 10:00 AM EDT, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1000 AM EDT FRI APR 19 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1000 AM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... AN INLAND MOVING EAST COAST SEA BREEZE WILL COMBINE WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS TO PRODUCE SCATTERED STORMS...ESPECIALLY AS THE SEA BREEZE BOUNDARIES INTERACT OVER THE INTERIOR AND VOLUSIA COUNTY THIS AFTERNOON. SOME DRY AIR IN THE MID LEVELS WILL PRODUCE A THREAT FOR STRONG DOWNBURST WINDS IN A COUPLE STORMS. OTHERWISE...THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING. STORM MOTION WILL BE TOWARD THE NORTH OR NORTHEAST AT 20 TO 25 MPH. CONVECTION SHOULD PERSIST WELL PAST SUNSET...SUPPORTED BY AN APPROACHING COLD FRONT...AND SHOULD BE FOCUSED NEAR THE COAST AND THE ADJACENT ATLANTIC WATERS. .HIGH WIND IMPACT... A LAKE WIND ADVISORY IS IN EFFECT FOR SOUTHEAST WINDS 20 TO 25 MPH WITH SOME HIGHER GUSTS BEHIND THE SEA BREEZE THIS AFTERNOON IN BREVARD...INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES. THIS WILL CREATE CHOPPY CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. .RIP CURRENT IMPACT... A SMALL BUT LONG PERIOD SWELL WILL PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. IN ADDITION...INCREASING SOUTH WINDS WILL PRODUCE A NORTHWARD FLOWING LONGSHORE CURRENT. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... BOATERS SHOULD BE ALERT FOR A FEW STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 KNOTS THAT COULD PUSH OFFSHORE THE COAST...MAINLY NORTH OF SEBASTIAN INLET LATE THIS AFTERNOON AND THIS EVENING. STORM MOTION WILL BE TOWARD THE NORTHEAST AROUND 25 MPH. .WIND AND SEA IMPACT... SOUTH WINDS WILL INCREASE 15 TO 20 KNOTS AHEAD OF AN APPROACHING FRONTAL BOUNDARY OVER THE OPEN ATLANTIC WATERS OF BREVARD AND VOLUSIA COUNTIES WITH SEAS BUILDING TO 6 FEET THIS AFTERNOON AND TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WEAK COLD FRONT WILL HANG UP OVER SOUTH FLORIDA THIS WEEKEND KEEPING ABOVE NORMAL RAIN CHANCES OVER THE AREA. STRONG NORTH TO NORTHEAST WINDS BEHIND THE FRONT WILL PRODUCE POOR BOATING CONDITIONS OVER MOST OF THE ATLANTIC COASTAL WATERS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NECESSARY THIS AFTERNOON. KELLY/ULRICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:16 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
| Apr 19, 8:49 PM EDT | Special Marine Warning | MLB | 56 min |
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.